Alert archive / Oregon / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 10, NWS Pendleton, OR

July 14, 2012Union County, Oregon

NWS Pendleton, OR issued this severe thunderstorm warning at Jul 14, 2012, 10:42 AM PDT for Union County, Oregon. It was in force for 63 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 14, 2012, 10:42 AM PDT (17:42 UTC)
Expired
Jul 14, 2012, 11:45 AM PDT
In force
63 min
Issued by
NWS Pendleton, OR
Area
Storm-based polygon

County Union County, OR

The radar

The Pendleton radar (KPDT), 106 km from the middle of the area, began a volume at 17:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 14, 10:55 AM PDTHAIL 0.51 Ene North Powder, ORMARBLE SIZED HAIL...FREQ LTG...HEAVY RAIN. CORRECTED EVENT TIME.
Jul 14, 11:15 AM PDTHAIL 14 E Union, ORNICKEL AND QUARTER SIZED HAIL...HEAVY RAIN AND STRONG WINDS. 0.40 INCH RAIN IN 15 MINUTES.
Jul 14, 11:35 AM PDTHAIL 0.51 Ene North Powder, ORMARBLE SIZED HAIL...FREQ LTG...HEAVY RAIN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 5.7 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2012-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 92 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2012-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
92 J/kg
Mixed-layer CIN
-326 J/kg
Mixed-layer LCL
1845 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

287 
WUUS56 KPDT 141742
SVRPDT
ORC061-141845-
/O.NEW.KPDT.SV.W.0010.120714T1742Z-120714T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PENDLETON OR
1042 AM PDT SAT JUL 14 2012

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN UNION COUNTY IN NORTHEAST OREGON...

* UNTIL 1145 AM PDT

* AT 1034 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS
  LOCATED 17 MILES SOUTH OF UNION...OR 16 MILES NORTHWEST OF BAKER...
  AND MOVING NORTHEAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NORTH
  POWDER AND COVE.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

IF YOU EXPERIENCE SEVERE WEATHER PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN PENDLETON AT 1...8...0...0...2...4...0...4...5...2...7.

LAT...LON 4498 11777 4505 11786 4499 11797 4500 11804
      4504 11811 4548 11776 4542 11766 4534 11764
      4533 11758 4526 11752 4521 11752 4520 11748
      4516 11747 4516 11744
TIME...MOT...LOC 1741Z 222DEG 23KT 4502 11796

$$

RT
2 follow-up statements
624 
WWUS56 KPDT 141817
SVSPDT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
1117 AM PDT SAT JUL 14 2012

ORC061-141845-
/O.CON.KPDT.SV.W.0010.000000T0000Z-120714T1845Z/
UNION OR-
1117 AM PDT SAT JUL 14 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM PDT
FOR EAST CENTRAL UNION COUNTY...

AT 1109 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM  THIS STORM WAS LOCATED NEAR UNION...
OR 19 MILES SOUTHEAST OF LA GRANDE...MOVING NORTHEAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COVE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 45 MPH ARE 
LIKELY...AS WELL AS LOCALLY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO 
A STURDY SHELTER UNTIL THE STORM PASSES.

&&

LAT...LON 4505 11772 4507 11784 4511 11790 4522 11796
      4548 11776 4542 11766 4534 11764 4533 11758
      4526 11752 4521 11752 4520 11748 4516 11747
      4516 11744
TIME...MOT...LOC 1815Z 222DEG 23KT 4518 11775

$$

RT
077 
WWUS56 KPDT 141844
SVSPDT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
1144 AM PDT SAT JUL 14 2012

ORC061-141851-
/O.EXP.KPDT.SV.W.0010.000000T0000Z-120714T1845Z/
UNION OR-
1144 AM PDT SAT JUL 14 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL UNION COUNTY WILL
EXPIRE AT 1145 AM PDT...

THE SEVERE THUNDERSTORM THAT MOVED THROUGH SOUTHERN UNION COUNTY HAS 
WEAKENED. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PASS THROUGH 
THE AREA TODAY AND TONIGHT BUT AT THIS TIME SEVERE WEATHER IS NO 
LONGER OCCURRING. 

PLEASE CONTINUE TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS 
LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE 
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4505 11772 4507 11784 4511 11790 4522 11796
      4548 11776 4542 11766 4534 11764 4533 11758
      4526 11752 4521 11752 4520 11748 4516 11747
      4516 11744
TIME...MOT...LOC 1841Z 222DEG 23KT 4530 11759

$$

RT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 9:48 AM PDT, 54 minutes earlier.

Area forecast discussion, Jul 14, 9:48 AM PDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
948 AM PDT SAT JUL 14 2012

UPDATED AVIATION DISCUSSION

.UPDATE...THE CENTER OF A LOW CURRENTLY CENTERED NEAR PORTLAND IS
EXPECTED TO SAG SLOWLY SOUTH AND THEN EASTWARD THROUGH THE DAY.
MOISTURE WRAPPING AROUND THE NORTHEAST SIDE OF THIS VERY DYNAMIC
SYSTEM WILL CONTINUE TO FUEL NUMEROUS SHOWERS AND SCATTERED
THUNDERSTORMS...ESPECIALLY FROM GRANT COUNTY NORTHWARD THROUGH THE
BLUE MOUNTAINS AND LOWER COLUMBIA BASIN AND INTO CENTRAL WASHINGTON.
THESE STORMS ARE TRACKING NORTHWARD AND WILL PRODUCE LIGHT TO
MODERATE RAIN...AND POTENTIALLY SMALL HAIL AND GUSTY WINDS. MOST
STORMS WILL NOT BE SEVERE...BUT BY THIS AFTERNOON THERE IS A SLIGHT
RISK THAT A FEW ROTATING STORMS EAST OF A LINE RUNNING FROM JOHN DAY
TO PENDLETON TO DAYTON COULD PRODUCE LARGE HAIL OR LOCALLY DAMAGING
WINDS.

FORECAST HAS BEEN UPDATED TO INCREASE TODAYS PRECIPITATION CHANCES.
HAVE ALSO LOWERED AFTERNOON HIGHS DUE TO SIGNIFICANT CLOUD COVER
OVER NORTHERN OREGON AND EASTERN WASHINGTON.  TRIMARCO

&&

.AVIATION...18Z TAFS...A LOW PRESSURE SYSTEM WILL MOVE SLOWLY ACROSS
THE FORECAST AREA TODAY AND TONIGHT. THIS WILL BRING SCATTERED
SHOWERS AND THUNDERSTORMS INTO SUNDAY MORNING. ALL TAF SITES EXCEPT
FOR KRDM AND KBDN WILL HAVE THE BEST CHANCES FOR PRECIPITATION
TODAY. KRDM AND KBDN WILL REMAIN SOUTH OF THE LOW IN THE MORE STABLE
WESTERLY FLOW AND WILL SEE LESS ACTIVITY THAN THE REST OF THE
REGION. CLOUD COVER WILL INCREASE IN COVERAGE AGAIN LATER THIS
MORNING AS DAYTIME HEATING ADDS TO THE INSTABILITY. LOWER CEILINGS
AND GUSTY ERRATIC WINDS ARE POSSIBLE WITH THE THUNDERSTORMS. THERE
IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH LARGE HAIL AND GUSTY
WINDS FOR KPSC...KALW AND KPDT THROUGH THIS EVENING. STORMS WILL
DECREASE FROM WEST TO EAST OVERNIGHT AND INTO SUNDAY MORNING. DMH

&&

.FIRE WEATHER...A LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE THROUGH
THE REGION THIS WEEKEND. UNSTABLE CONDITIONS WILL CONTINUE TO FUEL
THUNDERSTORMS OVER NORTHEAST OREGON AND EASTERN WASHINGTON THROUGH
TONIGHT. COVERAGE WILL DIMINISH ON SUNDAY BUT SOME STORMS MAY
LINGER FROM THE BLUE MOUNTAINS EASTWARD. ALTHOUGH LIGHT TO MODERATE
RAIN IS EXPECTED TO REACH THE GROUND...ABUNDANT LIGHTNING COULD
CAUSE SEVERAL NEW FIRE STARTS...ESPECIALLY IN THE FINER FUELS BELOW
4000 FEET. RED FLAG WARNINGS REMAIN IN EFFECT FOR MUCH OF THE AREA
THROUGH SUNDAY.

&&

.PREV DISCUSSION... /ISSUED 550 AM PDT SAT JUL 14 2012/

SHORT TERM...TODAY THROUGH SUNDAY NIGHT...AN UPPER LOW PRESSURE
SYSTEM IS SPINNING IN A TIGHT CIRCULATION AS IT MOVES INLAND ALONG
THE COLUMBIA RIVER EARLY THIS MORNING. A WAVE ON THE EAST SIDE OF
THE UPPER LOW IS PROVIDING SOME DYNAMIC FORCING INTERACTING WITH
ELEVATED INSTABILITY WHICH IS RESULTING IN NUMEROUS THUNDERSTORMS
OVER NORTHEAST OREGON AT THIS TIME. THE STORMS ARE MAINLY OVER
MORROW AND UMATILLA COUNTIES AND ARE MOVING INTO WASHINGTON. SO FAR
THERE HAVE NOT BEEN SEVERE STORMS...JUST MAINLY PULSE TYPE STORMS
WITH SMALL HAIL AND FREQUENT LIGHTNING...BUT NO ROTATION. THE UPPER
LOW IS EXPECTED TO MOVE ACROSS NORTHERN OREGON TODAY AND TONIGHT.
WHEN IT COMBINES WITH SURFACE HEATING...SHEAR AND DYNAMIC FORCING
TODAY IT IS EXPECTED TO SPAWN MORE THUNDERSTORMS...SOME WHICH WILL
LIKELY BE SEVERE. THE STORM PREDICTION CENTER HAS THE EASTERN
PORTION OF THE FORECAST AREA IN A SLIGHT RISK OF SEVERE STORMS TODAY
AND WILL PROBABLY NEED EXTRA STAFFING DUE TO SEVERE WEATHER. THE
UPPER LOW WILL PASS TO THE EAST EARLY SUNDAY MORNING BUT THEN
ANOTHER UPPER LOW WILL DROP DOWN FROM CANADA A BIT MORE INLAND. ITS
MAIN EFFECT WILL BE A MARINE PUSH OF COOLER AND MORE STABLE AIR FROM
THE PACIFIC OVER THE WESTERN PORTION OF THE FORECAST AREA (ON THE
SOUTHWEST SIDE OF THE LOW). OVER EASTERN AREAS MORE THUNDERSTORMS
CAN BE EXPECTED DUE TO AN UNSTABLE ATMOSPHERE COMBINED WITH MORE
DYNAMIC FORCING WITH THE UPPER LOW ON THE EAST SIDE OF THE LOW...IN
THE SOUTHERLY FLOW SIDE OF IT. THIS UPPER LOW IS THEN EXPECTED TO
DRIFT SOUTHWARD INTO SOUTHWEST OREGON SUNDAY NIGHT INTO MONDAY.
THERE WILL STILL BE SOME LINGERING INSTABILITY SHOWERS AND POSSIBLY
THUNDERSTORMS OVER EXTREME NORTHEAST PORTIONS OF THE FORECAST AREA
AS THE UPPER LOW PULLS AWAY SUNDAY AFTERNOON AND EVENING. THERE WILL
BE A SLIGHT COOLING TREND THE NEXT COUPLE OF DAYS MAINLY DUE TO
LOWERING HEIGHTS...LOWERING 850 MB TEMPERATURES...MORE CLOUD COVER
AND POSSIBLE PRECIPITATION WITH THUNDERSTORMS. 88

LONG TERM...MONDAY THROUGH FRIDAY...THE CENTER OF A LARGE MID/UPPER
LEVEL LOW PRESSURE SYSTEM WILL BE OVER THE WILLAMETTE VALLEY ON
MONDAY THUS PUTTING THE FORECAST AREA IN A DEEP SOUTHERLY FLOW ALOFT
WHICH WILL PROVIDE ELEVATED MOISTURE AND INSTABILITY FOR A SLIGHT
CHANCE OR A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS MAINLY
OVER THE MOUNTAINS EACH DAY. MONDAY NIGHT THE LOW WILL BE OVER
WESTERN OREGON AND THUS KEEP THE FORECAST AREA IN A SOUTH TO
SOUTHEAST FLOW ALOFT. PERTURBATIONS AND SHORT WAVES ROTATING AROUND
THE LOW WILL PRODUCE DYNAMIC LIFT FAVORING A SLIGHT CHANCE OF
NOCTURNAL SHOWERS AND THUNDERSTORMS THROUGH MONDAY NIGHT. TUESDAY
THE LOW MOVES INTO SOUTHWEST OREGON WITH WRAP AROUND MOISTURE AND
INSTABILITY GIVING A SLIGHT CHANCE OF THUNDERSTORMS ON TUESDAY.
MODELS HAVE DIFFERENT SOLUTIONS WITH RESPECT TO THE EXACT LOCATION
AND TRACK OF THE LOW, BUT THE OVERALL TRACK OF THE LOW SUGGESTS VERY
FAVORABLE DYNAMIC FORCING AND LIFT ASSOCIATED WITH THE LOW WILL
LIKELY TRIGGER THUNDERSTORMS FOR SEVERAL DAYS. HIGH TEMPERATURES
WILL REMAIN NEAR NORMAL WITH 80S TO LOWER 90S. ON WEDNESDAY ANOTHER
MID/UPPER LEVEL TROUGH DROPS SOUTHWARD OUT OF BRITISH COLUMBIA AND
EJECTS THE PREVIOUS LOW EASTWARD AND OUT OF THE FORECAST AREA. THE
TROUGH THEN DIGS SOUTH ALONG THE COAST THURSDAY AND FRIDAY. WITH THE
TROUGH CENTERED OFFSHORE, THE FLOW ALOFT WILL BE FROM THE SOUTHWEST
FLOW OVER THE FORECAST AREA, WHICH WILL CONTINUE TO SUPPORT ISOLATED
THUNDERSTORMS THURSDAY AND FRIDAY.  POLAN

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  85  63  87  56 /  60  40  20  10
ALW  85  67  87  61 /  60  40  30  10
PSC  88  66  90  60 /  60  30  20  10
YKM  84  66  87  58 /  60  30  10  10
HRI  87  63  89  59 /  60  30  20  10
ELN  85  63  87  57 /  60  30  10  20
RDM  87  52  84  46 /  20  20  10  10
LGD  79  59  84  55 /  60  50  20  20
GCD  82  57  84  52 /  60  30  20  10
DLS  83  65  84  58 /  30  30  10  10

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...RED FLAG WARNING UNTIL 5 PM PDT SUNDAY
     ORZ041-042-044-049-050-502-503-505>508.

WA...RED FLAG WARNING UNTIL 5 PM PDT SUNDAY WAZ024-026>030-520-521.

&&

THREAT INDEX
TODAY : GREEN
SUNDAY : GREEN
MONDAY : GREEN

GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

82/84/84
Hazardous weather outlook, Jul 14, 5:40 AM PDT, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
540 AM PDT SAT JUL 14 2012

ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
151230-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
540 AM PDT SAT JUL 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

SLIGHT RISK OF SEVERE THUNDERSTORMS
     LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS OF THE BLUE
     MOUNTAINS OF WASHINGTON, NORTHWEST BLUE MOUNTAINS OF
     WASHINGTON, LOWER COLUMBIA BASIN OF OREGON, GRANDE RONDE
     VALLEY, WALLOWA COUNTY, FOOTHILLS OF THE NORTHERN BLUE
     MOUNTAINS OF OREGON, NORTHERN BLUE MOUNTAINS OF OREGON,
     SOUTHERN BLUE MOUNTAINS OF OREGON, JOHN DAY BASIN, OCHOCO-JOHN
     DAY HIGHLANDS

RED FLAG WARNING
     EAST SLOPES OF THE WASHINGTON CASCADES, SIMCOE HIGHLANDS,
     EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, KITTITAS VALLEY,
     YAKIMA VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS
     OF THE BLUE MOUNTAINS OF WASHINGTON, EASTERN COLUMBIA RIVER
     GORGE OF OREGON, NORTH CENTRAL OREGON, EAST SLOPES OF THE
     OREGON CASCADES, LOWER COLUMBIA BASIN OF OREGON, FOOTHILLS OF
     THE NORTHERN BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS
     OF OREGON, FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON,
     JOHN DAY BASIN, OCHOCO-JOHN DAY HIGHLANDS

     CONTACT YOUR LOCAL FOREST OR LAND MANAGEMENT AGENCY FOR
     CURRENT FIRE DANGER CONDITIONS IN YOUR AREA.

THUNDERSTORMS
     EAST SLOPES OF THE WASHINGTON CASCADES, SIMCOE HIGHLANDS,
     EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, KITTITAS VALLEY,
     YAKIMA VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS
     OF THE BLUE MOUNTAINS OF WASHINGTON, EASTERN COLUMBIA RIVER
     GORGE OF OREGON, NORTH CENTRAL OREGON, EAST SLOPES OF THE
     OREGON CASCADES, LOWER COLUMBIA BASIN OF OREGON, FOOTHILLS OF
     THE NORTHERN BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS
     OF OREGON, FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON,
     JOHN DAY BASIN, OCHOCO-JOHN DAY HIGHLANDS

AN UPPER LEVEL LOW PRESSURE SYSTEM WILL ACT AS A FORCING MECHANISM
TO PRODUCE WIDESPREAD THUNDERSTORMS TODAY OVER THE FORECAST AREA.
SEVERE THUNDERSTORMS ARE POSSIBLE IN THE LOCATIONS LISTED ABOVE
WHERE THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE
THUNDERSTORMS OVER THE FORECAST AREA. ELSEWHERE SEVERE STORMS ARE
POSSIBLE TOO BUT NOT AS LIKELY AS IN THE AREA WITH A SLIGHT RISK OF
SEVERE STORMS BY THE STORM PREDICTION CENTER. HOWEVER THUNDERSTORMS
WILL BE LIKELY OVER THE ENTIRE FORECAST AREA TODAY AND TONIGHT.

A RED FLAG (FIRE WEATHER) WARNING IS IN EFFECT FOR THE AREAS LISTED
ABOVE DUE TO ABUNDANT LIGHTNING WITH THUNDERSTORMS THROUGH TONIGHT
WHICH MAY CAUSE NEW FIRE STARTS OVER MOST OF THE FIRE WEATHER
DISTRICT (FIRE WEATHER FORECAST AREA). PLEASE REFER TO NWS HAZARD
PRODUCT ID PDXRFWPDT FOR MORE DETAILS ABOUT THE RED FLAG WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

RED FLAG WARNING SUNDAY
     EAST SLOPES OF THE WASHINGTON CASCADES, SIMCOE HIGHLANDS,
     EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, KITTITAS VALLEY,
     YAKIMA VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS
     OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE MOUNTAINS
     OF WASHINGTON, EASTERN COLUMBIA RIVER GORGE OF OREGON, NORTH
     CENTRAL OREGON, EAST SLOPES OF THE OREGON CASCADES, LOWER
     COLUMBIA BASIN OF OREGON, GRANDE RONDE VALLEY, WALLOWA COUNTY,
     FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON, NORTHERN
     BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON,
     FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON, JOHN DAY
     BASIN, OCHOCO-JOHN DAY HIGHLANDS

THUNDERSTORMS SUNDAY THROUGH WEDNESDAY
     EAST SLOPES OF THE WASHINGTON CASCADES, SIMCOE HIGHLANDS,
     EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, KITTITAS VALLEY,
     YAKIMA VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS
     OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE MOUNTAINS
     OF WASHINGTON, EASTERN COLUMBIA RIVER GORGE OF OREGON, NORTH
     CENTRAL OREGON, EAST SLOPES OF THE OREGON CASCADES, LOWER
     COLUMBIA BASIN OF OREGON, GRANDE RONDE VALLEY, WALLOWA COUNTY,
     FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON, NORTHERN
     BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON,
     FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON, JOHN DAY
     BASIN, OCHOCO-JOHN DAY HIGHLANDS

AN UPPER LOW PRESSURE SYSTEM WILL MOVE OUT OF THE AREA ON SUNDAY
WHILE ANOTHER ONE MOVES INTO THE AREA FROM THE NORTH SUNDAY NIGHT
AND MONDAY. THIS WILL KEEP MOST THE FORECAST AREA UNDER A
THUNDERSTORM PATTERN THROUGH WEDNESDAY. IN ADDITION THE RED FLAG
WARNING WILL CONTINUE THROUGH AT LEAST SUNDAY AFTERNOON FOR ABUNDANT
LIGHTNING WITH THUNDERSTORMS. PLEASE REFER TO NWS HAZARD PRODUCT ID
PDXRFWPDT FOR MORE DETAILS ABOUT THE RED FLAG WARNING. SOME
THUNDERSTORMS COULD BECOME SEVERE THOUGH MOST WILL NOT BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.

In the hours before

Local storm report, Jul 14, 6:22 AM PDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
622 AM PDT SAT JUL 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 AM     HAIL             KENNEWICK               46.20N 119.17W
07/14/2012  E1.00 INCH       BENTON             WA   PUBLIC

            THUNDERSTORM WITH HAIL THE SIZE OF A QUARTER. ESTIMATED
            WIND GUSTS OF 35-40 MPH.

0311 AM     HAIL             KENNEWICK               46.20N 119.17W
07/14/2012  E1.00 INCH       BENTON             WA   PUBLIC

            THUNDERSTORM PRODUCED QUARTER SIZE HAIL AND ESTIMATED
            WIND GUSTS TO 60 MPH. THE WIND WAS CAUSING THE RAIN AND
            HAIL TO MOVE SIDEWAYS PARALLEL TO THE GROUND.

&&

POLAN
Special weather statement, Jul 14, 10:20 AM PDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
1020 AM PDT SAT JUL 14 2012

ORZ049-050-503-141815-
GRANDE RONDE VALLEY OR-SOUTHERN BLUE MOUNTAINS OF OREGON OR-WALLOWA
COUNTY OR-
1020 AM PDT SAT JUL 14 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UNION COUNTY UNTIL
1115 AM PDT...

AT 1012 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 17 MILES NORTHWEST OF BAKER...MOVING NORTHEAST
AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

LAT...LON 4499 11778 4505 11788 4499 11797 4500 11804
      4504 11810 4501 11816 4501 11819 4546 11794
      4519 11749
TIME...MOT...LOC 1719Z 216DEG 24KT 4494 11809

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 6:14 PM PDTSpecial Weather StatementPDTWallowa61 min
Jul 13, 7:08 PM PDTSpecial Weather StatementPDTWallowa52 min
Jul 13, 8:32 PM PDTSevere Thunderstorm WarningPDTUmatilla58 min
Jul 14, 2:42 AM PDTSevere Thunderstorm WarningPDTMorrow, Umatilla63 min
Jul 14, 10:20 AM PDTSpecial Weather StatementPDTUnion55 min
Jul 14, 12:33 PM PDTSpecial Weather StatementPDTUnion57 min
Jul 14, 1:19 PM PDTSpecial Weather StatementPDTGrant56 min
Jul 14, 1:44 PM PDTSevere Thunderstorm WarningPDTGrant61 min
Jul 14, 1:57 PM PDTSevere Thunderstorm WarningPDTUnion, Wallowa38 min
Jul 14, 2:30 PM PDTSpecial Weather StatementPDTUmatilla60 min
Jul 14, 4:30 PM PDTSpecial Weather StatementPDTJefferson60 min
Jul 14, 4:53 PM PDTSpecial Weather StatementPDTWheeler52 min

Nearby

Severe Thunderstorm Warnings in Oregon, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.